IDEAS home Printed from
   My bibliography  Save this article

Extensions of the Markov chain marginal bootstrap


  • Kocherginsky, Masha
  • He, Xuming


The Markov chain marginal bootstrap (MCMB) was introduced by He and Hu [2002. Markov chain marginal bootstrap. J. Amer. Statist. Assoc. 97(459) (2002) 783-795] as a bootstrap-based method for constructing confidence intervals or regions for a wide class of M-estimators in linear regression and maximum likelihood estimators in certain parametric models. In this article we discuss more general applications of MCMB-A, an extension of the MCMB algorithm, which was first proposed in Kocherginsky et al. [2005. Practical confidence intervals for regression quantiles. J. Comput. Graphical Statist. 14, 41-55] for quantile regression models. We also present a further extension of the MCMB algorithm, the B-transformation, which is a transformation of the estimating equations, aiming to broaden the applicability of the MCMB algorithm to general estimating equations that are not necessarily likelihood-based. We show that applying the A- and B-transformations jointly enables the MCMB algorithm to be used for inference related to a very general class of estimating equations. We illustrate the use of the MCMB-AB algorithm with a nonlinear regression model with heteroscedastic error distribution.

Suggested Citation

  • Kocherginsky, Masha & He, Xuming, 2007. "Extensions of the Markov chain marginal bootstrap," Statistics & Probability Letters, Elsevier, vol. 77(12), pages 1258-1268, July.
  • Handle: RePEc:eee:stapro:v:77:y:2007:i:12:p:1258-1268

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. He X. & Hu F., 2002. "Markov Chain Marginal Bootstrap," Journal of the American Statistical Association, American Statistical Association, vol. 97, pages 783-795, September.
    2. Koenker, Roger W & Bassett, Gilbert, Jr, 1978. "Regression Quantiles," Econometrica, Econometric Society, vol. 46(1), pages 33-50, January.
    Full references (including those not matched with items on IDEAS)


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:77:y:2007:i:12:p:1258-1268. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.